Jump to content
Important Survey - Please Participate ×

What do I say to PA?


[La...]

Recommended Posts

Hi guys. I'm tapering off X. Was on 5mgs a day for 30 yrs. After 6 months I'm down to less than half mg per day. I'm doing this on my own. My new PA wants me to go get evaluated for all my physical symptoms because it's not her specialty. I called the center and they don't do that it's not like a doctor's office. I'm having neuropathy symptoms, burning feet, red toes, no constant though. PA doesn't think that that could come from withdrawals. My feet and calves feel like I have knee socks on and I don't, my feet occasionally get hot and red. Of course I also have other symptoms like edema in my hands and feet and I can feel the blood moving through my veins, it feels like my veins are popping out in my arm or is my perception of it just off? I'm also having weird heart beats, I've had three EKGs and they are all fine of course my heart was fine during the EKG! My eyes are dry and scratchy and of course the anxiety and numbness feeling in my extremities. I am pre-diabetic but my PA doesn't think that my symptoms could come from prediabetes. Also my thyroid was on the hypo side last month for my blood test, that's new, and she wants to test me next month again. I don't want to go to a clinic. I know a lot of us want answers to our symptoms but there aren't any, what do I tell my PA? She doesn't think that burning feet would be part of my withdrawal symptoms. I'm also getting a back x-ray to check for herniated discs or something. I was also surprised when I called the clinic to ask about this and they told me they taper people off a heck of a lot faster than I am! Crazy!

Edited by [La...]
Link to comment
Share on other sites

Hi Laurie - Welcome to Benzobuddies!  You are doing great in your taper and sorry you have the neuropathy and other symptoms.  30 years is a long time to be on any med so no doubt your body is adjusting to the taper.  I had a lot of nerve pain with my withdrawal off of 12 years of zolpidem use.  It really was like I developed fibromyalgia and if I went to the Dr. I'm sure that's what they would have diagnosed me with.  Your symptoms sound very familiar to all those reported by the forum members.

With regard to what to say to the PA, you can educate her that this forum exists for the purpose of support through withdrawing from these meds and invite her to take a look and get a sense of what people go through.  I'm always surprised that the medical profession is so naive to our experiences.

Good luck with the rest of your taper!

Link to comment
Share on other sites

 

Welcome to BenzoBuddies @[La...].

You might consider sharing the official FDA drug label for Xanax with your PA — especially Section 9.3 Dependence. Your taper has been quite rapid so it’s not surprising you are showing signs and symptoms of withdrawal.  Note that paresthesia is listed under Protracted Withdrawal Syndrome but it can emerge during discontinuation as well.   Here’s the link to the label for brand Xanax:

DailyMed - XANAX- alprazolam tablet
https://dailymed.nlm.nih.gov/dailymed/drugInfo.cfm?setid=388e249d-b9b6-44c3-9f8f-880eced0239f#ID_24d1c7d4-ea9b-4658-abd5-31ddfda8c632

 

Link to comment
Share on other sites

  • 1 month later...

@[La...] How are your neuropathy symptoms? I have similar history as you, took Xanax. I am off it about 2 months. I have some kind of weird numbing in my face. burning facial skin sensation, I get burning feet too. I am more concerned about the numbness in my face, lips and tongue come abd go, but it's been constant for my nasal cavity. No cause for alarm as far as ENT. It could be nerves, paresthesia or something like that. 

Has yours calmed? Are you done with your taper?

I saw a PA, fam doc and neurologist and neither think this is withdrawal. That's funny, because I didn't have any of this before I stopped the X.

How are you feeling now since your first post a month ago?

Link to comment
Share on other sites

Hi, some of the subjective symptoms and sensations you are experiencing sound like withdrawal, but the objective signs of temperature changes, redness and edema are concerning.  If I were you, I would get these signs checked out by an MD or see a neurologist and/or vascular disease specialist. In addition to withdrawal, you might have something else going on. 

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...